Annali di Matematica Pura ed Applicata

, Volume 168, Issue 1, pp 219–235 | Cite as

Asymptotic behaviour of nonlinear dispersive models with variable coefficients

  • Vanilde Bisognin
  • Gustavo Perla Menzala


We consider mathematical models of evolution which are conservative and include in the simplest case, an equation describing the unidirectional propagation of weakly nonlinear, dispersive long waves suffering disturbances due to the possible unevennes of the botton surface. Our main result gives rates of decay of the amplitude in terms of the «alterations» of the bottom surface.


Mathematical Model Asymptotic Behaviour Bottom Surface Variable Coefficient Dispersive Model 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Consideramos modelos matemáticos de evolução do tipo conservativo sendo que um deles descreve a propagação unidirectional de ondas (fracamente) não- lineares e dispersivas as quais sofrem disturbios devido a possibilidade de o fundo do canal não ser raso. Nosso resultado central neste trabalho estabelece taxas de decaimento da amplitude em termos das «alteraçōes» no fundo do canal.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    J. Albert,Dispersion of low-energy for the generalized Benjamin-Bona-Mahony equation, J. Diff. Eq.,63 ((1986), pp. 117–134.Google Scholar
  2. [2]
    J. Albert,On the decay of solutions of the generalized Benjamin-Bona-Mahony equation, J. Math. Anal. Appl.,141 ((1989), pp. 527–537.Google Scholar
  3. [3]
    T. B. Benjamin -J. L. Bona -J. J. Mahony,Model equations for long waves in nonlinear dispersive systems, Philos. Trans. Roy. Soc. London, Ser. A,272 ((1972), pp. 47–78.Google Scholar
  4. [4]
    V.Bisognin - G.Perla Menzala,Decay rates of the solutions of nonlinear dispersive equations, Proc. Roy. Soc. Edinburgh (to appear).Google Scholar
  5. [5]
    R. S.Johnson,On the development of a solitary wave moving over an uneven botton, Proc. Cambridge Philos. Soc. (1973), pp. 73–183.Google Scholar
  6. [6]
    T. Kakutani,Effect of an uneven botton on gravity waves, J. Phys. Soc. Japan,30 ((1) (1971), pp. 272–276.Google Scholar
  7. [7]
    R.Racker,Lectures on nonlinear evolution equations, Initial value problems, Aspects of Mathematics, Vieweg (1991).Google Scholar
  8. [8]
    P. Souganidis -W. A. Strauss,Instability of a class of dispersive solitary waves, Proc. Roy. Soc. Edinburgh,114A (1990), pp. 195–212.Google Scholar
  9. [9]
    E. M.Stein,Oscillatory integrals in Fourier analysis, inBeijing Lectures in Harmonic Analysis, Princeton University Press (1986), pp. 35–47.Google Scholar
  10. [10]
    W. A. Strauss,Dispersion of low-energy waves for two conservative equations, Arch. Rat. Mech. Anal.,55 ((1974), pp. 86–98.Google Scholar
  11. [11]
    W. A. Strauss,Decay and asymptotics for □u=F(u), Funct. Anal.,2 ((1968), pp. 409–457.Google Scholar

Copyright information

© Nicola Zanichelli Editore 1995

Authors and Affiliations

  • Vanilde Bisognin
    • 1
  • Gustavo Perla Menzala
    • 2
  1. 1.Department of MathematicsFederal University of Santa MariaRS, Santa MariaBrasil
  2. 2.National Laboratory for Scientific ComputationLNCC/CNPqBotafogo, Rio de JaneiroBrasil

Personalised recommendations